Patient: Hey, there. I’ve got a UTI that just won’t quit, and a boyfriend with a pilonidal cyst. Could there be a connection? We seem to flare up at the same time.We’re both 22 and have regular sex. I’m 5’1″, 95 lbs, and have no major health concerns minus the recurring UTIs and an apparent sulpha allergy. I’m on ortho-lo, and have been taking cranberry supplements. I was prescribed a sulpha drug the first time around, and that didn’t do much except for give me a fantastic rash, and a cipro the second time. That helped quite a lot, so I think this is a new UTI.He got the cyst about 6 months ago and is scheduled to have it surgically removed this winter. It has recently flared up and gotten a bit larger, conveniently at the same time as my UTI showing back up.Thank you!
Doctor: Thank you for your question. Your recurrent UTIs is not likely to be related to your partner’s pilonidal cyst exacerbat ion. Recurrent UTIs can be caused by hormonal fluctuations associated with oral contraceptives, poor hygiene, changes in pH of the vaginal canal, or unprotected sexual intercourse. Since you have had these recurrent UTIs for some time, it would be wise to consult a specialist such as a gynecologist or urologist to further investigate into the actual cause of these infections. Please be advised, that recurrent UTIs, if left untreated, can result in infection of the uterus and surrounding structures. This can result in a condition known as pelvic inflammatory disease. This is a serious medical condition which requires aggressive treatment with antibiotics.Thank you for consulting AskTheDoctor.com with your medical query.